MAUDE Adverse Event Report: PENUMBRA, INC. LIGHTNING ASPIRATION TUBING; QEW

PENUMBRA, INC. LIGHTNING ASPIRATION TUBING; QEW
Model Number LITNG12HTORQ100-A
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right atrium using a lightning aspiration tubing (lightning) and an indigo system cat12 aspiration catheter (cat12).During the procedure, upon plugging in the lightning unit, the indicator light on the lightning unit initially turned green and then immediately turned solid red.It was also reported that the physician unplugged and plugged the lightning unit back into the usb port to troubleshoot; however, the lightning unit remained solid red.Therefore, the lightning unit was removed.The procedure was completed using a new lightning unit and the same cat12.There was no adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lightning confirmed a solid red light.Evaluation revealed the pressure sensor in the switch was not fully connected to the housing.The lightning was unable to aspirate water into the canister.After properly re-seating the pressure sensor connector, and the unit functioned as intended.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
LIGHTNING ASPIRATION TUBING
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12380398
Report Number3005168196-2021-01926
Device Sequence Number14446416
Product Code QEW
UDI-Device Identifier00815948022553
UDI-Public00815948022553
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K200771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2023
Device Model NumberLITNG12HTORQ100-A
Device Catalogue NumberLITNG12HTORQ100
Device Lot NumberF101966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/07/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient Weight63
Date Report Sent to FDA01/01/2005